MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLEXIBLE PASSING PIN, 13.50 X 2.4MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. FLEXIBLE PASSING PIN, 13.50 X 2.4MM; ACCESSORIES,ARTHROSCOPIC
Model Number 72201594
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl repair procedure, when femoral bone hole prep, pin broke off at 4mm from tip.The broken tip was retrieved from patient.No patient injury, but 60 minutes delay was reported.A backup device was available to complete the procedure.
 
Additional Manufacturer Narrative
Visual assessment of the device confirmed the reported breakage.Approximately.803 of the distal tip has been broken off.Examination of the break area showed no material voids.The broken portion is bent at the break area.The break area is heavily scored in a circular manner which extends proximal to the break.The pin is bowed.The condition of the device indicates it was subjected to excessive force during use.Careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure.

Brand Name
FLEXIBLE PASSING PIN, 13.50 X 2.4MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7774554
Report Number1219602-2018-01032
Device Sequence Number19281005
Product Code NBH
UDI-Device Identifier03596010601452
UDI-Public(01)03596010601452(17)220911(10)50684454
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model Number72201594
Device Catalogue Number72201594
Device Lot Number50684454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR